Alert archive / South Carolina / Lake Wind Advisories in 2021

Lake Wind Advisory 1, NWS Columbia, SC

January 15, 202117 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Jan 15, 2021, 12:41 PM EST for 17 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 16, 2021, 10:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2021, 12:41 PM EST (17:41 UTC)
In effect from
Jan 16, 2021, 10:00 AM EST
Expired
Jan 16, 2021, 6:00 PM EST
In force
8 hr
Issued by
NWS Columbia, SC
All 22 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 23 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

320 
WWUS72 KCAE 151741
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
1241 PM EST Fri Jan 15 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
160145-
/O.NEW.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg,
Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill
1241 PM EST Fri Jan 15 2021

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY...

* WHAT...West winds 15 to 20 knots with gust to 30 knots expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
8 follow-up statements
638 
WWUS72 KCAE 160021
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
721 PM EST Fri Jan 15 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
161000-
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg,
Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill
721 PM EST Fri Jan 15 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
SATURDAY...

* WHAT...West winds 15 to 20 knots with gust to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
262 
WWUS72 KCAE 160218
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
918 PM EST Fri Jan 15 2021

GAZ065-077-SCZ016-021-022-027>031-035>038-041-115-116-161000-
/O.NEW.KCAE.FG.Y.0004.210116T0218Z-210116T0800Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Richmond-Burke-Chesterfield-Fairfield-Kershaw-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
Including the cities of Augusta, Hephzibah, Waynesboro, Cheraw, 
Pageland, Winnsboro, Winnsboro Mills, Camden, Lugoff, Seven Oaks,
West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, 
Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, 
Blackville, Orangeburg, Brookdale, St. Matthews, Manning, 
Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, 
and Lancaster Mill
918 PM EST Fri Jan 15 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
SATURDAY...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots
  with gusts to 30 knots expected. For the Dense Fog Advisory, 
  visibility less than one mile in dense fog.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...For the Lake Wind Advisory, from 10 AM to 6 PM EST 
  Saturday. For the Dense Fog Advisory, until 3 AM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft. Hazardous driving 
  conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

GAZ040-063-064-SCZ018-020-025-026-161000-
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Lincoln-McDuffie-Columbia-McCormick-Newberry-Edgefield-Saluda-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Mccormick, Newberry, Edgefield, Johnston, Saluda, 
and Ridge Spring
918 PM EST Fri Jan 15 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
SATURDAY...

* WHAT...West winds 15 to 20 knots with gust to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
891 
WWUS72 KCAE 160538
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
1238 AM EST Sat Jan 16 2021

GAZ065-077-SCZ030-035-161200-
/O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Richmond-Burke-Aiken-Barnwell-
Including the cities of Augusta, Hephzibah, Waynesboro, Aiken, 
North Augusta, Barnwell, Williston, and Blackville
1238 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots
  with gusts to 30 knots expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

SCZ016-021-022-027>029-031-036>038-041-115-116-161200-
/O.CON.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Chesterfield-Fairfield-Kershaw-Lexington-Richland-Lee-Sumter-
Orangeburg-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-
Including the cities of Cheraw, Pageland, Winnsboro, 
Winnsboro Mills, Camden, Lugoff, Seven Oaks, West Columbia, 
Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, 
Sumter, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, 
Bamberg, Denmark, Indian Land, Lancaster, Elgin, 
and Lancaster Mill
1238 AM EST Sat Jan 16 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST EARLY THIS
MORNING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots 
  with gusts to 30 knots expected. For the Dense Fog Advisory, 
  visibility less than one mile in dense fog.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...For the Lake Wind Advisory, from 10 AM to 6 PM EST 
  Saturday. For the Dense Fog Advisory, until 3 AM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft. Hazardous driving 
  conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

GAZ040-063-064-SCZ018-020-025-026-161200-
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Lincoln-McDuffie-Columbia-McCormick-Newberry-Edgefield-Saluda-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Mccormick, Newberry, Edgefield, Johnston, Saluda, 
and Ridge Spring
1238 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...West winds 15 to 20 knots with gust to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
186 
WWUS72 KCAE 160712
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
212 AM EST Sat Jan 16 2021

SCZ021-027-028-036-037-041-161515-
/O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Fairfield-Lexington-Richland-Orangeburg-Calhoun-Bamberg-
Including the cities of Winnsboro, Winnsboro Mills, Seven Oaks, 
West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, 
Orangeburg, Brookdale, St. Matthews, Bamberg, and Denmark
212 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots
  with gusts to 30 knots expected. 

* WHERE...Portions of central South Carolina.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

SCZ016-022-029-031-038-115-116-161515-
/O.CON.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Chesterfield-Kershaw-Lee-Sumter-Clarendon-Northern Lancaster-
Southern Lancaster-
Including the cities of Cheraw, Pageland, Camden, Lugoff, 
Bishopville, Sumter, Manning, Summerton, Indian Land, Lancaster, 
Elgin, and Lancaster Mill
212 AM EST Sat Jan 16 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST EARLY THIS
MORNING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots 
  with gusts to 30 knots expected. For the Dense Fog Advisory, 
  visibility less than one mile in dense fog.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...For the Lake Wind Advisory, from 10 AM to 6 PM EST 
  Saturday. For the Dense Fog Advisory, until 3 AM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft. Hazardous driving 
  conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

GAZ040-063>065-077-SCZ018-020-025-026-030-035-161515-
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry-
Edgefield-Saluda-Aiken-Barnwell-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Mccormick, Newberry, Edgefield, 
Johnston, Saluda, Ridge Spring, Aiken, North Augusta, Barnwell, 
Williston, and Blackville
212 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...West winds 15 to 20 knots with gust to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
993 
WWUS72 KCAE 160750
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
250 AM EST Sat Jan 16 2021

SCZ022-029-031-038-161600-
/O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Kershaw-Lee-Sumter-Clarendon-
Including the cities of Camden, Lugoff, Bishopville, Sumter, 
Manning, and Summerton
250 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots
  with gusts to 30 knots expected. 

* WHERE...Central and northern Midlands of the South Carolina.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

SCZ016-115-116-161600-
/O.EXT.KCAE.FG.Y.0004.000000T0000Z-210116T1000Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Chesterfield-Northern Lancaster-Southern Lancaster-
Including the cities of Cheraw, Pageland, Indian Land, Lancaster,
Elgin, and Lancaster Mill
250 AM EST Sat Jan 16 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots 
  with gusts to 30 knots expected. For the Dense Fog Advisory, 
  visibility less than one mile in dense fog.

* WHERE...Portions of extreme northern Midlands of South Carolina.

* WHEN...For the Lake Wind Advisory, from 10 AM this morning to 6
  PM EST this evening. For the Dense Fog Advisory, until 5 AM EST 
  this morning.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft. Hazardous driving 
  conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

GAZ040-063>065-077-SCZ018-020-021-025>028-030-035>037-041-161600-
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry-
Fairfield-Edgefield-Saluda-Lexington-Richland-Aiken-Barnwell-
Orangeburg-Calhoun-Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Mccormick, Newberry, Winnsboro, 
Winnsboro Mills, Edgefield, Johnston, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Aiken, North Augusta, Barnwell, Williston, Blackville, 
Orangeburg, Brookdale, St. Matthews, Bamberg, and Denmark
250 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...West winds 15 to 20 knots with gust to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
099 
WWUS72 KCAE 160928
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
428 AM EST Sat Jan 16 2021

SCZ016-115-116-162300-
/O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T1000Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Chesterfield-Northern Lancaster-Southern Lancaster-
Including the cities of Cheraw, Pageland, Indian Land, Lancaster,
Elgin, and Lancaster Mill
428 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots
  with gusts to 30 knots expected.

* WHERE...Northern Lancaster, Southern Lancaster and 
  Chesterfield Counties.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft. 
  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

GAZ040-063>065-077-SCZ018-020>022-025>031-035>038-041-162300-
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry-
Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-Aiken-
Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Mccormick, Newberry, Winnsboro, 
Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, 
Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, 
Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, 
St. Matthews, Manning, Summerton, Bamberg, and Denmark
428 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...West winds 15 to 20 knots with gust to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
546 
WWUS72 KCAE 161049
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
549 AM EST Sat Jan 16 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
162300-
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg,
Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill
549 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...West winds 15 to 20 knots with gust to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
615 
WWUS72 KCAE 162249
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
549 PM EST Sat Jan 16 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
170000-
/O.EXP.KCAE.LW.Y.0001.000000T0000Z-210116T2300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg,
Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill
549 PM EST Sat Jan 16 2021

...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

As low pressure moves further away from the area, winds will
diminish after sunset. Therefore, the Lake Wind Advisory will be
allowed to expire at 6 PM.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 15, 12:21 PM EST, 20 minutes earlier.

Area forecast discussion, Jan 15, 12:21 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
1221 PM EST Fri Jan 15 2021

.SYNOPSIS...
A strong cold front will cross the area today, bringing
showers. Cold, dry and breezy conditions are expected to follow
the system Friday night into Saturday, followed by moderating
temperatures Sunday. A moisture limited cold front will cross
the area Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Water vapor imagery this morning depicts a closed low over the
upper Mississippi Valley, while a surface analysis indicates a
southerly flow across the area ahead of a cold front which is
positioned across eastern TN and western GA.

The cutoff low will dive into the Ohio Valley through the day,
with the cold front making steady eastward progress across the
area this afternoon. Radar shows showers already spreading into
the CSRA and portions of the western and central Midlands.
The showers will expand in coverage as an upper level jet
strengthens to the west along the eastern periphery of the
trough. High resolution models show the showers advancing
eastward through the late morning and early afternoon hours,
likely shifting east of the forecast area by about 5 pm.
General consensus is for rainfall amounts to be 0.25 inches or
less.

Quick clearing is expected behind the front along with
gusty winds this afternoon. Highs will reach into the mid 50s
across the forecast area.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
Strong cold air advection pushes into The Midlands and CSRA on
Saturday with blustery winds and well below normal temperatures.
Highs will only be in the 40s to around 50. A Lake Wind Advisory
will be necessary. Winds will slowly subside Saturday Night.

Surface high pressure will slowly progress across The Deep South
early next week. A dry cold front will cross the region on Sunday
Night. Temperatures will remain slightly below normal with highs in
the upper 40s to mid 50s and lows in the upper 20s to mid 30s.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure aloft strengthens during the middle of next week for
the first stretch of well above normal temperatures since December.
Highs will warm into the lower to mid 60s by Wednesday and Thursday
with lows in the upper 30s to mid 40s. An upper trough passes well
north of the region Thursday Night, but leaves a stalled frontal
boundary in the vicinity of The Midlands and CSRA on Friday. Models
differ on the position of this boundary one week in advance with the
GFS farther south than the EC. Expect a chance of rain Thursday
Night through Friday.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
Ifr/mvfr restrictions spreading into the area this morning
ahead of an approaching cold front. A return to vfr expected
behind a cold front by 00z tonight.

Satellite imagery showing cloud cover spreading towards the
region, with ifr ceilings spreading northward towards the csra
sites of ags/dnl. Mvfr ceiling moving towards the Midlands
locations. As the front and associated rainfall move eastward
and into the forecast area, ceilings will continue to drop into
mvfr/ifr, and light rainfall will spread and move across all the
taf sites from mid morning through mid afternoon. Winds will be
south to southwesterly in advance of the front, then shift
westerly behind the front. Speeds increase to around 10 knots,
with wind gusts of 15 knots becoming possible throughout the
day. Rain will be short in duration and move east of the
terminals by mid afternoon with conditions beginning to improve.
All sites expected to return to VFR late in the period.

EXTENDED AVIATION OUTLOOK...A tight pressure gradient will
bring strong and gusty winds Saturday.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&

SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
Hazardous weather outlook, Jan 15, 4:02 AM EST, 8 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
402 AM EST Fri Jan 15 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
160915-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
402 AM EST Fri Jan 15 2021

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Lake Wind Advisories in South Carolina, 2021Lake Wind Advisories in Georgia, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.